Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Strange but important question regarding withdrawal/cortisol

kathyykkathyy Posts: 580
edited 06/17/2015 - 10:25 AM in Pain Medications
Ever since I stopped taking methadone and hydrocodone on a daily basis, I have been extremely fatigued. I also noticed that I have gained 5 lbs plus my normally thin face is plump and my neck appears thicker. I have some cervical issues going on but after much research I have some concern that I am suffering from Cushing's Syndrome which is caused by cortisol imbalance.

I have read that it isn't unusual, after being on narcotics for many years and the stopping them, to have chemical imbalances but I wondered if we have anyone on the forum that has any knowledge on the physical changes that occur after going off narcotics. Unfortunately I haven't found a doctor yet who has any experience in helping people get off of narcotics! Seems like it's alot easier to find doctor who will get you "on" drugs but not many who know how to help you with issues when you get off? kathy


  • After taking 50-60mg/day of Norco for a few years, I tapered off of it last year to nothing. I'm now back to 5-10mg/day as needed, but not every day as I don't want to experience withdrawal from pain meds again.

    I also gained weight, but not in my face as much as around my middle. I didn't experience anything that you are going through, so I can't help you there, but thought I'd let you know.

    Nice to see you again.
  • SavageSavage United StatesPosts: 5,476
    I, too, want to say it is nice seeing you again!
    You and your posts have always been so helpful to me!

    I have no experience with the withdrawal, but I was wondering if you had some tests to rule out the Cushing's Syndrome?
    If that is ruled out, at least you could put that worry away

    I'm glad your pain was feeling better for you to be able to taper off of your pain meds
    I think it sad your doctors not familiar with the tapering off meds and the effects. I have no idea what to say to that.

    Hopefully someone more knowledgeable will drop by and better relate.
    Spine-Health Moderator
    Please read my medical history at: Medical History

Sign In or Register to comment.